MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA MAXZERO; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA MAXZERO; PERIPHERAL IV CATHETERS
Catalog Number 383551
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd nexiva sp with maxzero tubing damage with leak.The following information was provided by the initial reporter: hole in extension set on nexiva.Fluid coming through when pushing needed to dc line and start new iv.I submitted 2 complaints and mailed in 2 devices, however, we have at least 5 different patient safety events involving 4 patients.Not sure of the specifics of each, but 2 of the patients required additional sticks to replace the defective device.We have asked our staff to report any leaking, complete a safety event.I have not heard of any in the couple of days but i also don¿t see all the safety events.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
The complaint of a leak in the extension tube was confirmed; however, the root cause could not be determined.One video was provided for investigation, which showed a 24g nexiva iv catheter being flushed while it was inserted in a patient.The lot number of the device could not be determined from the video.A clear liquid was leaking from the point where the extension tube is bonded to the yellow luer adapter.The characteristics of the leak path could not be analyzed from the video.This type of damage may occur during manufacturing, if the extension tubing is partially inserted in the adapter or if there is inadequate adhesive.As the unit appears to have been used, the leak may have developed over time.Kinking of the extension tubing in the user environment may cause the tubing to fatigue and crack, resulting in damage that would allow fluid to leak.Without the physical sample, the root cause cannot be determined with certainty.A review of the inspection records and quality/manufacturing controls for the implicated lot indicated no related issues with the manufacturing process.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing-related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.

Brand Name
NEXIVA MAXZERO
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22636729
Report Number1710034-2025-01238
Device Sequence Number9166818
Product Code FOZ
UDI-Device Identifier00382903835515
UDI-Public(01)00382903835515(11)250103(17)271231(10)5003769
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383551
Device Lot Number5003769
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown